Skip to main content
×
Home
    • Aa
    • Aa

Analytic determinacy and 0#

  • Leo Harrington (a1)
Abstract

Martin [12] has shown that the determinacy of analytic games is a consequence of the existence of sharps. Our main result is the converse of this:

Theorem. If analytic games are determined, then x2 exists for all reals x.

This theorem answers question 80 of Friedman [5]. We actually obtain a somewhat sharper result; see Theorem 4.1. Martin had previously deduced the existence of sharps from 3 − Π11-determinacy (where α − Π11 is the αth level of the difference hierarchy based on − Π11 see [1]). Martin has also shown that the existence of sharps implies < ω2 − Π11-determinacy.

Our method also produces the following:

Theorem. If all analytic, non-Borel sets of reals are Borel isomorphic, then x* exists for all reals x.

The converse to this theorem had been previously proven by Steel [7], [18].

We owe a debt of gratitude to Ramez Sami and John Steel, some of whose ideas form basic components in the proofs of our results.

For the various notation, definitions and theorems which we will assume throughout this paper, the reader should consult [3, §§5, 17], [8], [13] and [14, Chapter 16].

Throughout this paper we will concern ourselves only with methods for obtaining 0# (rather than x# for all reals x). By relativizing our arguments to each real x, one can produce x2.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[11] D.A. Martin , The axiom of determinacy and reduction principles in the analytical hierarchy. Bulletin of the American Mathematical Society, vol. 74 (1968), pp. 687689.

[16] S. Simpson , Minimal covers and hyperdegrees, Transactions of the American Mathematical Society, vol. 209 (1975), pp. 4564.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 6 *
Loading metrics...

Abstract views

Total abstract views: 63 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 26th April 2017. This data will be updated every 24 hours.